Selma Blair Says She’s Losing Her Eyelashes Because of Multiple Sclerosis

On an Instagram post, Selma Blair showed her “barely there” eyelashes. “I guess [my] immune system figured it has bigger kids to spank.”, says Selma. Selma thanked her friends for all their support despite losing all but three of her eyelashes on her right eye. Although multiple sclerosis does not directly affect hair loss, medications used to treat MS could be the culprit.

After sharing her multiple sclerosis diagnosis, Selma has been astonishingly vocal with fans about her experience living with the disease. She was very open about other medical issues that come with the disease. She has been having some balance, vocal, and sleeping problems. However, Selma is now experiencing a new symptom: hair loss.

Selma Blair on Social Media

Selma posted on her Instagram how thankful she is to her closest friends for being her support system. She said that they kept her strong and made her life easier despite the challenges she faces with her disease. She thanked Jaime King specifically for sending her flowers at home every week, Busy Philipps for sending food, and her best friend Sarah Michelle Gellar for coordinating everything.

Selma also shared about her hair loss, specifically her eyelashes falling out on her right eye. “My right eyelashes all fell out except 3 corner ones,” Selma wrote. And now, she’s losing lashes on her other eye too. “Just started falling out in the left eye so there goes my profile posing,” she adds. “I guess [my] immune system figured it has a bigger kid to spank. I’m going to bed. With a lack of lashes but an abundance of love and beautiful flowers.”

Is Hair Loss a Side Effect of Ms?

Actually, multiple sclerosis itself does not necessarily cause hair loss. Dr. Santosh Kesari, MD, Ph.D., a neurologist and neuroscientist at Providence Saint John’s Health Center in Santa Monica, Calif explained that the medications used to treat MS are what affects hair falling out. “A number of medications can help slow the progression of disease but some are quite potent,” he says. “Some are even chemotherapy drugs and can cause things like hair loss,” though Selma did not disclose what exactly her medication for her MS is.

The good news is that a patient is allowed to shift medications if they are causing unwanted side effects like what Selma is experiencing, hair loss. However, Dr. Kesari tells patients not to make decisions too hastily. “If hair loss is related to a drug and the drug is actually helping the MS, you want to consider that,” he says. MS currently has no cure. However, some surgical procedures and other treatments can help make symptoms less severe and improve the quality of life.

But despite everything, let us appreciate Selma for being honest about her MS journey. Her struggles and how she copes with the disease can contribute to people suffering from the same disease. She is helping other patients to keep fighting against the disease and make them feel that they are not alone in this battle.

Related Posts

teenager is blinded by fireworks

Teenager Is Blinded by Fireworks, and His Hand Is Severed.

A huge explosion shocked Theresa McNair when she returned home from work a few days...
choroidal neovascular membranes

Choroidal Neovascular Membranes: What Are They?

A healthy, undamaged retina is essential for clear vision in the eye. Choroidal neovascular membranes...
what is onchocerciasis

What Is Onchocerciasis?

Onchocerciasis is an ailment brought on by a specific parasite. African river blindness is another...